Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Suffering with Hashimoto Thyroiditis, addicted to oxycodone. Is it safe to take suboxone?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My daughter is 24 and has Hashimoto Thyroiditis and is addicted to ocycodone. Is it safe for her to take suboxone and is it recommended. She was on it for a short time for 4 months last year and seemed to do very well on it then she decided she didnt want to take it anymore but then complained the withdraw was worse then the oxycodone so she went back to taking it to offset the withdraw from the suboxone now she is addicted again. in your opinion is it ok? I think she was much happier and less angry on the suboxone the oxycodone makes her nasty especially if she cant get it and no Dr. will prescribe it to her but they will prescribe the suboxone. So my question is can i put her back on the suboxone? It was much more manageable.
Posted Thu, 6 Jun 2013 in Mental Health
Answered by Dr. Srikanth Reddy 59 minutes later
Thanks for choosing health care magic for posting your query.
Suboxone is a combination of buprenorphine and naloxone. Naloxoen, although is a good rug to treat opiod dependance, is an inverse agonist and can increase the symptoms of anxiety but buprenorphine reduces the withdrawal symptoms and will improve the anxiety symptoms.
The tablet is essentially to be taken sublingually, by keeping it below the tongue and the effect reduces if swallowed.
She should be on suboxone as that will help her in quiting opiod. The withdrawal symptoms of opiod are nasty, pain in abdomen, secretions from nose, increased salivation, diarrhoea etc,but it is never serious and fatal like other substance withdrawal.
Along with the medications, she should also consult a psychologsit who would like to counsel her and also include her for the cognitive behavioural therapy. Do suggest this to your psychiatrist. That will help in reducing her aggression as well as compliance to her treatment.
Along with all these treatments, she should do regular exercise and take good diet.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Addiction Specialist
Above answer was peer-reviewed by
Follow-up: Suffering with Hashimoto Thyroiditis, addicted to oxycodone. Is it safe to take suboxone? 41 minutes later
What do you think about omega xl for inflamation because she complains about joint pain or should she just take the prescribed meloxicam she just got
Answered by Dr. Srikanth Reddy 1 hour later
Thanks for the follow-up query.
Omega XL are natural omega fatty acids supplements. On the other hand, Meloxicam is a Non Steroidal Anti-inflammatory drugs. The evidence is more strong for the meloxicam and is supposed to be very good in reducing the pain. On the other hand, Omega XL is natural, and cause minimal side-effects if any. However , the evidence for efficacy is less.
I understand that it is confusing. Probably you can start on Omega XL and if the pain is not much reduced then you should go ahead with Meloxicam.
Hope I am able to help you,
Thanks and regards,
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor